Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 56, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 23, 2013, 2:15 AM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2013, 2:15 AM CDT (07:15 UTC)
- Expired
- Apr 23, 2013, 2:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS54 KTSA 230715 SVRTSA OKC037-107-230745- /O.NEW.KTSA.SV.W.0056.130423T0715Z-130423T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 215 AM CDT TUE APR 23 2013 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA... SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA... * UNTIL 245 AM CDT * AT 213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF WELTY...MOVING EAST AT 40 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... OKFUSKEE. && LAT...LON 3575 9652 3575 9619 3552 9619 3557 9653 TIME...MOT...LOC 0715Z 272DEG 34KT 3566 9640 $$ LACY
2 follow-up statements
543 WWUS54 KTSA 230721 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 221 AM CDT TUE APR 23 2013 OKC037-107-230745- /O.CON.KTSA.SV.W.0056.000000T0000Z-130423T0745Z/ CREEK OK-OKFUSKEE OK- 221 AM CDT TUE APR 23 2013 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR NORTHERN OKFUSKEE AND SOUTHERN CREEK COUNTIES... AT 217 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELTY...MOVING EAST AT 40 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE. LAT...LON 3572 9640 3572 9619 3552 9619 3558 9644 TIME...MOT...LOC 0721Z 272DEG 34KT 3564 9633 $$ LACY
009 WWUS54 KTSA 230742 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 242 AM CDT TUE APR 23 2013 OKC037-107-230752- /O.EXP.KTSA.SV.W.0056.000000T0000Z-130423T0745Z/ CREEK OK-OKFUSKEE OK- 242 AM CDT TUE APR 23 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OKFUSKEE AND SOUTHERN CREEK COUNTIES EXPIRES AT 245 AM CDT... THE THUNDERSTORM WILL BE MOVING OUT OF THE WARNED AREA AND HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3572 9640 3572 9619 3552 9619 3558 9644 TIME...MOT...LOC 0742Z 297DEG 20KT 3558 9620 $$ LACY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:57 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 22, 11:57 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1157 PM CDT MON APR 22 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... THUNDERSTORMS WILL CONTINUE TO BECOME MORE NUMEROUS ACROSS THE REGION DURING THE NIGHT... AFFECTING ALL TAF SITES. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TUESDAY MORNING... WITH STRONG AND GUSTY NORTHERLY WINDS AREAWIDE BEHIND THE FRONT. MVFR... AND POSSIBLY IFR CEILINGS WILL AFFECT ALL SITES AFTER FRONTAL PASSAGE AND THROUGHOUT THE REMAINDER OF THE 24 HOUR FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 941 PM CDT MON APR 22 2013/ ..UPDATE... DISCUSSION... STRONG COLD FRONT CURRENTLY ARCING ACROSS NORTHWEST OK WILL MAKE STEADY PROGRESS EASTWARD OVERNIGHT...WITH GUSTY WINDS AND SHARPLY COLDER TEMPERATURES IN ITS WAKE. EVENING CONVECTION IS LARGELY WEAKENING AS BOUNDARY LAYER STABILIZES...HOWEVER AN UPTICK IN CONVECTIVE ACTIVITY IS LIKELY DURING THE OVERNIGHT HOURS AS THE LOW LEVEL JET STRENGTHENS AND INTERACTS WITH THE FRONTAL ZONE. THE STRONGER ELEVATED INSTABILITIES REMAIN FORECAST TO REMAIN FROM CENTRAL INTO SE OK...WHICH WILL LIMIT OVERNIGHT SVR WX CHANCES. THE UPDATED FORECAST WILL ADJUST FOR FRONTAL TIMING GIVEN THE LATEST DATA AND INCREASE POST FRONTAL SUSTAINED WINDS AND GUSTS THROUGH TUESDAY MORNING. OTHERWISE MOST ELEMENTS REMAIN ON TRACK WITH ONLY MINOR ADJUSTMENTS BASED ON OBSERVED TRENDS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Apr 22, 9:53 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 953 PM CDT MON APR 22 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 952 PM CDT MON APR 22 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST OF A MCALESTER TO FAYETTEVILLE LINE. ONSET...AFTER 10 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO EXPAND ACROSS NORTHEAST OKLAHOMA OVERNIGHT AHEAD OF A STRONG COLD FRONT...WITH A GRADUAL EXPANSION INTO NORTHWEST ARKANSAS AND PORTIONS OF SOUTHEAST OKLAHOMA LATE TONIGHT. ISOLATED SEVERE WEATHER WILL REMAIN POSSIBLE OVERNIGHT WITH LARGE HAIL BEING THE RISK. OTHERWISE...AREAS OF HEAVY RAIN ARE EXPECTED TO DEVELOP ACROSS NORTHEAST OKLAHOMA TONIGHT WITH LOCALIZED FLOODING POSSIBLE. NORTHWEST WINDS GUSTING 30 TO 40 MPH WILL SPREAD ACROSS NORTHEAST OKLAHOMA TONIGHT BEHIND THE COLD FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY MORNING AS THE COLD FRONT SLOWLY PUSHES THROUGH FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE SEVERE WEATHER POTENTIAL LOOKS TO REMAIN VERY LOW DURING THIS TIMEFRAME...WITH MUCH COLDER TEMPERATURES AND STRONG NORTHERLY WINDS EXPECTED BEHIND THE FRONT. THE NEXT STORM SYSTEM WILL RETURN THUNDERSTORM CHANCES ON THURSDAY...AND BECOME MORE WIDESPREAD WITH LOCALLY HEAVY RAINS FRIDAY INTO SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 23, 1:56 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT TUE APR 23 2013
OKZ064-065-230730-
CREEK OK-OKFUSKEE OK-
156 AM CDT TUE APR 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 156 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MILFAY...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKFUSKEE...WELTY...MILFAY AND SLICK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
BE ALERT IN CASE A WARNING IS ISSUED ON THIS STORM.
LAT...LON 3580 9663 3580 9619 3556 9619 3561 9663
TIME...MOT...LOC 0656Z 274DEG 43KT 3569 9660
LACYSpecial weather statement, Apr 23, 2:03 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 AM CDT TUE APR 23 2013
OKZ064-230730-
CREEK OK-
203 AM CDT TUE APR 23 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 203 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF SHAMROCK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...SHAMROCK AND
KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
BE ALERT IN CASE THIS ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3583 9662 3596 9662 3610 9632 3589 9613
3574 9663 3583 9663
TIME...MOT...LOC 0703Z 247DEG 37KT 3583 9666
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:56 AM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Apr 23, 2:03 AM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Apr 23, 2:18 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 27 min |
| Apr 23, 2:43 AM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Apr 23, 2:52 AM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Apr 23, 3:29 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 46 min |
| Apr 23, 9:54 AM CDT | Frost Advisory | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 9 more | 22 hr |
| Apr 23, 4:15 PM CDT | Freeze Warning | TSA | Craig, Nowata, Ottawa, Pawnee, Washington | 16 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.